Alert archive / North Carolina / Flash Flood Warnings in 2007
Flash Flood Warning 26, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 30, 2007, 6:26 AM EDT for Rockingham County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2007, 6:26 AM EDT (10:26 UTC)
- Expired
- Jul 30, 2007, 10:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Rockingham County, NC
The radar
The Roanoke radar (KFCX), 89 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 10.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRNK 301030 FFWRNK NCC157-301430- /X.NEW.KRNK.FF.W.0026.070730T1026Z-070730T1430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 626 AM EDT MON JUL 30 2007 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA * UNTIL 1030 AM EDT * AT 600 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM THUNDERSTORMS OVERNIGHT IN THE WARNED AREA. A MOTORISTS ON A BRIDGE ACROSS TROUBLESOME CREEK NEEDED TO BE RESCUED DUE TO HIGH WATER. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAWSONVILLE...REIDSVILLE...MONROETON...ELLISBORO AND BETHANY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. FLOODING IS OCCURRING ALONG TROUBLESOME CREEK AND THE TRIBUTARIES OF THE HAW RIVER. PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3632 8003 3625 8003 3625 7953 3642 7952 $$ AMS
3 follow-up statements
000 WGUS71 KRNK 301139 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 735 AM EDT MON JUL 30 2007 NCC157-301430- /X.CON.KRNK.FF.W.0026.000000T0000Z-070730T1430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROCKINGHAM NC- 735 AM EDT MON JUL 30 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR SOUTHERN ROCKINGHAM COUNTY... AT 731 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM THUNDERSTORMS OVERNIGHT IN THE WARNED AREA. A MOTORISTS ON A BRIDGE ACROSS TROUBLESOME CREEK NEEDED TO BE RESCUED DUE TO HIGH WATER. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING WAS OCCURRING ALONG TROUBLESOME CREEK AND THE TRIBUTARIES OF THE HAW RIVER. FLOODING IS LIKELY ALONG PRICE MILL ROAD... HAYNES ROAD... HUDSON ROAD AND WITTY ROAD...ALL WHICH CROSS TROUBLESOME CREEK. PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3632 8003 3625 8003 3625 7953 3642 7952 $$ JDS
000 WGUS71 KRNK 301329 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 925 AM EDT MON JUL 30 2007 NCC157-301430- /X.CON.KRNK.FF.W.0026.000000T0000Z-070730T1430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROCKINGHAM NC- 925 AM EDT MON JUL 30 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR SOUTHERN ROCKINGHAM COUNTY... AT 922 AM EDT...DEPARTMENT OF HIGHWAYS IN ROCKINGHAM COUNTY WAS REPORTING THAT HAYNES ROAD AND PRICE MILL ROAD IN THE SOUTHERN PART OF THE COUNTY WERE CLOSED DUE TO HIGH WATER ALONG TROUBLESOME CREEK. OFFICIALS BELIEVE THAT THESE ROADS WILL BE OPEN AGAIN LATE THIS MORNING OR BY NOON. PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3632 8003 3625 8003 3625 7953 3642 7952 $$ JDS
000 WGUS71 KRNK 301428 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1025 AM EDT MON JUL 30 2007 NCC157-301435- /X.EXP.KRNK.FF.W.0026.000000T0000Z-070730T1430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROCKINGHAM NC- 1025 AM EDT MON JUL 30 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM EDT FOR SOUTHERN ROCKINGHAM COUNTY... CREEKS AND STREAMS WERE RECEDING THUS THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER A SOME ROADS WERE STILL CLOSED IN SOUTHERN ROCKINGHAM COUNTY DUE TO CONTINUED HIGH WATER IN AREAS ALONG TROUBLESOME CREEK. A FLOOD ADVISORY WILL BE ISSUED TO HIGHLIGHT THIS AND PROVIDE MORE INFORMATION. PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3632 8003 3625 8003 3625 7953 3642 7952 $$ JDS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 4:23 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 30, 4:23 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 423 AM EDT MON JUL 30 2007 .SYNOPSIS... LOW PRESSURE WILL BE OFF THE CAROLINA COAST THROUGH TUESDAY WITH A FRONT TRAILING WEST ACROSS THE GULF COAST STATES. HIGH PRESSURE WAS OVER THE WESTERN GREAT LAKES. THIS HIGH WILL MOVE EAST AND BUILD OVER THE MID ATLANTIC REGION BY WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LAST DECENT SHORT WAVE COMES OUT OF SOUTHERN INDIANA AND IS THROUGH THE COUNTY WARNING AREA BY THE END OF THE AFTERNOON. PLUS THE 850 MB LOW WILL BE DOWN IN SOUTH CAROLINA BY THAT TIME. WRF AND GFS ARE SHOWING BEST CHANCE FOR STORMS IN THE WESTERN MOUNTAINS AND IN THE SOUTHEAST COUNTY WARNING AREA. HAVE PUT THE HIGHEST POPS IN THESE AREAS. TOOK A BLEND OF MAV/LAV NUMBERS FOR MAXIMUM TEMPERATURES TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... TONIGHT THROUGH WEDNESDAY ONLY MINOR SHORT WAVES CROSS THROUGH THE FORECAST AREA ALONG THE BACK SIDE OF THE UPPER TROF. NAM IS SHOWING AN AREA OF STABLE AIR IN THE EASTERN COUNTY WARNING AREA ALONG WITH SOME DRYING ON TUESDAY AND GFS IS SHOWING 5 TO 15 NORTHEAST WINDS AT LOW LEVELS SO WILL KEEP TUESDAY DRY. A PIECE OF THE UPPER RIDGE BUILDS OVER THE NORTHEAST UNITED STATES WEDNESDAY AND THURSDAY. 850 MB TEMPERATURES START TO RISE ON WEDNESDAY. THIS IS WELL REFLECTED IN THE GUIDANCE. DIDNT STRAY MUCH FROM MAV NUMBERS. && .LONG TERM /THURSDAY THROUGH SUNDAY/... LITTLE CHANGE IN THE OVERALL WEATHER PATTERN EXPECTED LATER IN THE WEEK INTO NEXT WEEKEND. MEAN UPPER TROUGH WILL GRADUALLY FILL AS HEIGHTS INCREASE...TRANSITIONING TO MORE OF A WEAK ZONAL FLOW WITH STAGNANT SURFACE REFLECTIONS. INCREASING HEIGHTS AND STAGNANT LOWER TROPOSPHERIC FLOW WILL RESULT IN SLOWLY INCREASING TEMPERATURES AND DEW POINTS...BUT WITH LITTLE TRIGGER TO SUPPORT THE DEVELOPMENT OF ANY ORGANIZED CONVECTION. HOWEVER...WOULD NOT BE SURPRISED TO SEE AN ISOLATED DIURNALLY DRIVEN THUNDERSTORM DURING THE PERIOD OVER THE HIGHER TERRAIN PROVIDED THAT DIFFERENTIAL HEATING CAN BE SUSTAINED LONG ENOUGH TO OVERCOME A WEAKENING MID LEVEL CAPPING INVERSION. CONSIDERING VERY LOW PROBABILITY AND LIMITED POTENTIAL AREAL COVERAGE...WILL CONTINUE TO EXCLUDE THREAT OF PRECIPITATION IN THE LONG TERM PERIOD. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... A VERY MOIST AIRMASS RESIDES ACROSS THE AREA...AND WITH UPPER LEVEL ENERGY ROTATING ACROSS...COMBINING WITH A LIGHT EAST TO SOUTHEAST FLOW...TAF SITES WILL HAVE HIGHLY VARIABLE CONDITIONS. LOOK FOR SHOWERS TO BE IN THE VICINITY OF LOCATIONS FROM ROANOKE EAST TO THE PIEDMONT EARLY THIS MORNING...WITH FOG AS WELL. OVERALL LOOKS NO WORSE THAN MVFR AT ROA/DAN...BUT LYH SHOULD DIP DOWN INTO IFR WHERE HEAVIER RAIN FELL EARLIER. SE WV WILL SEE VFR CIGS EARLY...DROPPING TO MVFR/IFR BY 08-09Z. SHORTWAVE ENERGY WILL EXIT THE AREA BY EVENING. FOR THE LATE MORNING...EXPECT SHOWERS/FEW THUNDERSTORMS TO BE SCATTERED OVER THE ENTIRE FORECAST WHICH WILL LAST THROUGH MUCH OF THE AFTERNOON. VFR CONDITIONS CAN BE EXPECTED OUTSIDE THE STORMS...WITH OCCASIONAL MVFR/IFR IN STORMS. DRIER AIR BEGINS TO FILTER IN MONDAY NIGHT INTO TUESDAY WITH VFR CONDS LIKELY THROUGH THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...WERT LONG TERM...WERT AVIATION...JS/WP
Hazardous weather outlook, Jul 29, 6:33 AM EDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 633 AM EDT SUN JUL 29 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-301045- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS- MONROE-GREENBRIER- 633 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS AN ISOLATED THREAT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. ANY OF THE STRONG TO SEVERE THUNDERSTORMS WILL PRODUCE WIND GUSTS OR HAIL...AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 30, 2:19 AM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 219 AM EDT MON JUL 30 2007 NCZ005-300715- ROCKINGHAM NC- 219 AM EDT MON JUL 30 2007 THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT THE EASTERN HALF OF ROCKINGHAM COUNTY THROUGH 315 AM. ONE HOUR RAINFALL RATES UP TO THREE INCHES CAN BE EXPECTED. THIS WILL CAUSE PONDING OF WATER ON THE HIGHWAYS...AND LEAD TO DITCHES OVERFLOWING WITH WATER. LOCATIONS THAT WILL BE IMPACTED INCLUDE...REIDSVILLE... MONROETON...AND WENTWORTH. IF TRAVELING...BE PREPARED FOR REDUCED VISIBILITIES. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
Special weather statement, Jul 30, 3:34 AM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 334 AM EDT MON JUL 30 2007 NCZ005-VAZ043-044-300945- ROCKINGHAM-HENRY-PITTSYLVANIA- INCLUDING THE CITIES OF...EDEN...MARTINSVILLE...DANVILLE 334 AM EDT MON JUL 30 2007 SHOWERS AND THUNDERSTORMS WILL BRING A GOOD AMOUNT OF RAIN TO PORTIONS OF HENRY...PITTSYLVANIA...AND ROCKINGHAM COUNTIES THROUGH 500 AM. ONE HOUR RAINFALL RATES AS HIGH AS THREE INCHES WILL OCCUR IN THE STRONGER STORMS. THUNDERSTORMS WILL ALSO BE CAPABLE OF BRINGING GUSTY WINDS AND SMALL HAIL. LOCATIONS THAT WILL BE IMPACTED THROUGH 500 AM INCLUDE...BETHANY...EDEN...AXTON...AND CASCADE. IF TRAVELING EARLY THIS MORNING BETWEEN MARTINSVILLE AND DANVILLE...OR FROM DANVILLE TO REIDSVILLE...BE PREPARED FOR STANDING WATER ON ROADWAYS AND REDUCED VISIBILITIES.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 10:30 AM EDT | Areal Flood Advisory | RNK | Rockingham | 110 min |
Nearby
Flash Flood Warnings in North Carolina, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.